Alert archive / Idaho / Red Flag Warnings in 2016

Red Flag Warning 10, NWS Pocatello, ID

August 4, 2016Cassia County, Twin Falls County, Idaho

NWS Pocatello, ID issued this red flag warning at Aug 4, 2016, 8:43 PM MDT for Cassia County, Twin Falls County, Idaho. It took effect at Aug 5, 2016, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2016, 8:43 PM MDT (02:43 UTC)
In effect from
Aug 5, 2016, 12:00 PM MDT
Expired
Aug 5, 2016, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

Counties Cassia County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 147 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 2.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2016-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2016-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4961 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

455 
WWUS85 KPIH 050243
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
843 PM MDT THU AUG 4 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR
SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR FIRE WEATHER ZONE
427 IN SOUTHEAST IDAHO.....

IDZ427-051100-
/O.UPG.KPIH.FW.A.0008.160805T1800Z-160806T0300Z/
/O.NEW.KPIH.FW.W.0010.160805T1800Z-160806T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
843 PM MDT THU AUG 4 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR
SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR FIRE WEATHER ZONE
427 IN SOUTHEAST IDAHO...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* THUNDERSTORMS...SCATTERED THUNDERSTORM COVERAGE MID AFTERNOON 
  THROUGH SUNSET. 

* WIND...OUTFLOW WINDS OF 30 MPH OR HIGHER.

* RAINFALL...LESS THAN 0.10 INCHES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$
2 follow-up statements
867 
WWUS85 KPIH 050844
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
244 AM MDT FRI AUG 5 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR
SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR FIRE WEATHER ZONE
427 IN SOUTHEAST IDAHO.....

IDZ427-060300-
/O.CON.KPIH.FW.W.0010.160805T1800Z-160806T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
244 AM MDT FRI AUG 5 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR
FIRE WEATHER ZONE 427...

* THUNDERSTORMS...SCATTERED THUNDERSTORM COVERAGE MID AFTERNOON 
  THROUGH SUNSET. 

* WIND...OUTFLOW WINDS OF 30 MPH OR HIGHER.

* RAINFALL...LESS THAN 0.10 INCHES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$
824 
WWUS85 KPIH 060309
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
909 PM MDT FRI AUG 5 2016


IDZ427-060415-
/O.EXP.KPIH.FW.W.0010.000000T0000Z-160806T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
909 PM MDT FRI AUG 5 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE
WEATHER ZONE 427...

THUNDERSTORM ACTIVITY IN AND NEAR THE FIRE ZONE HAS DECREASED
RAPIDLY THIS EVENING. FURTHER THUNDERSTORMS ARE NOT EXPECTED
OVERNIGHT THEREFORE THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT.

$$

IDZ475-476-061115-
/O.NEW.KPIH.FW.W.0011.160806T1800Z-160807T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
909 PM MDT FRI AUG 5 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR
SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR SOUTHEAST IDAHO
FIRE WEATHER ZONES 475 AND 476...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 475. FIRE WEATHER ZONE 476. 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE FORECAST FOR THE
  AFTERNOON AND EARLY EVENING.

* WIND...GUSTY AND ERRATIC OUTFLOW WINDS OF 30 MPH OR HIGHER ARE
  POSSIBLE.

* RAINFALL...WETTING RAINS ARE NOT EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ410-411-061115-
/O.NEW.KPIH.FW.W.0011.160806T1800Z-160807T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
909 PM MDT FRI AUG 5 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR
SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE
WEATHER ZONES 410 AND 411...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 410. FIRE WEATHER ZONE 411. 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE FORECAST FOR THE
  AFTERNOON AND EARLY EVENING.

* WIND...GUSTY AND ERRATIC OUTFLOW WINDS OF 30 MPH OR HIGHER ARE
  POSSIBLE.

* RAINFALL...WIDESPREAD WETTING RAINS ARE NOT EXPECTED BUT
  ISOLATED STORMS MAY PRODUCE RAINFALL AROUND 0.25 INCHES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 4, 1:55 PM MDT, 6 hours 48 minutes earlier.

Area forecast discussion, Aug 4, 1:55 PM MDT, 6 hours 48 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
155 PM MDT THU AUG 4 2016

.SHORT TERM...Tonight through Saturday.
Clear skies continue overnight although some high clouds will seep
into south as monsoonal moisture begins to advance into southeast
Idaho. For the most part should stay dry Friday morning but the
threat for thunderstorms increases in the afternoon with isolated
storms expected throughout the region by late afternoon. Think
will have a better chance on Saturday and kept the thunderstorms
going as it becomes more unstable. For now think mainly isolated
with best coverage Saturday in the eastern highlands. High
temperatures should be close to seasonal normal and even slightly
above on Saturday. Winds should be light through the period except
near thunderstorm outflow.
GK

.LONG TERM...Sunday through Thursday.  An upper low off the BC coast
will slowly shift southeast into western WA Monday morning and then
east into the ID panhandle by mid-week.  An associated upper level
trough will swing through southwest flow over Idaho on Sunday with a
round of convective showers for Sunday afternoon and evening.  In
addition, winds on Sunday afternoon and evening will be strong and
gusty with gusts approaching 40 mph in portions of the Snake Plain
and ridgetop locations.  For Monday and beyond, convective activity
looks to be closely tied to the upper low in the panhandle and
confined to the northern Central Mountain and Continental Divide
along the MT border.  Temperatures for the period look to be near
normal.  DSH

&&

.AVIATION...Widespread VFR with patchy visibility reduction due to
smoke from wildfires.  DSH

&&

.FIRE WEATHER...Clear skies today with light winds. Monsoonal
moisture will begin to move north into southeast Idaho late
tonight. Will keep a fire weather watch in effect for zone 427 for
scattered thunderstorms Friday afternoon. Have isolated
thunderstorms for the remainder of the district so potential for
lightning starts kicks in Friday and continues through the weekend
with at least isolated thunderstorms both Saturday and Sunday too.
Expect an increase in winds Sunday so could have some higher wind
gusts Sunday into Monday as a front moves through.
GK

&&

.PIH Watches/Warnings/Advisories...
Fire Weather Watch from Friday afternoon through Friday evening
for IDZ427.

&&

Nearby

Red Flag Warnings in Idaho, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.